Increased Intracranial Pressure (icp) By Rnpedia.com

13 Questions  I  By Rnpedia
Please take the quiz to rate it.

Pressure Quizzes & Trivia
Increased Intracranial Pressure (ICP) Practice Exam

  
Changes are done, please start the quiz.


Questions and Answers

Removing question excerpt is a premium feature

Upgrade and get a lot more done!
  • 1. 
    For a male client with suspected increased intracranial pressure (ICP), a most appropriate respiratory goal is to:  
    • A. 

      Prevent respiratory alkalosis.

    • B. 

      Lower arterial pH.

    • C. 

      Promote carbon dioxide elimination.

    • D. 

      Maintain partial pressure of arterial oxygen (PaO2) above 80 mm Hg


  • 2. 
    The nurse is positioning the female client with increased intracranial pressure. Which of the following positions would the nurse avoid?  
    • A. 

      Head mildline

    • B. 

      Head turned to the side

    • C. 

      Neck in neutral position

    • D. 

      Head of bed elevated 30 to 45 degrees


  • 3. 
    Whether Mr Snyder’s tumor is benign or malignant, it will eventually cause increased intracranial pressure. Signs and symptoms of increasing intracranial pressure may include all of the following except:  
    • A. 

      Headache, nausea, and vomiting

    • B. 

      Papilledema, dizziness, mental status changes

    • C. 

      Obvious motor deficits

    • D. 

      increased pulse rate, drop in blood pressure


  • 4. 
    A client with a head injury is being monitored for increased intracranial pressure (ICP). His blood pressure is 90/60 mmHG and the ICP is 18 mmHg; therefore his cerebral perfusion pressure (CPP) is:  
    • A. 

      52 mm Hg

    • B. 

      88 mm Hg

    • C. 

      48 mm Hg

    • D. 

      68 mm Hg


  • 5. 
    Which of the following types of drugs might be given to control increased intracranial pressure (ICP)?   
    • A. 

      Barbiturates

    • B. 

      Carbonic anhydrase inhibitors

    • C. 

      Anticholinergics

    • D. 

      Histamine receptor blockers


  • 6. 
    The nurse is teaching family members of a patient with a concussion about the early signs of increased intracranial pressure (ICP). Which of the following would she cite as an early sign of increased ICP?   
    • A. 

      Decreased systolic blood pressure

    • B. 

      Headache and vomiting

    • C. 

      Inability to wake the patient with noxious stimuli

    • D. 

      Dilated pupils that don’t react to light


  • 7. 
    A female client admitted to an acute care facility after a car accident develops signs and symptoms of increased intracranial pressure (ICP). The client is intubated and placed on mechanical ventilation to help reduce ICP. To prevent a further rise in ICP caused by suctioning, the nurse anticipates administering which drug endotracheally before suctioning?  
    • A. 

      Phenytoin (Dilantin)

    • B. 

      Mannitol (Osmitrol)

    • C. 

      Lidocaine (Xylocaine)

    • D. 

      Furosemide (Lasix)


  • 8. 
    Later signs of increased intracranial pressure (ICP) later include which of the following?
    • A. 

      Projectile vomiting

    • B. 

      Increased pulse rate

    • C. 

      Decreased blood pressure

    • D. 

      Narrowed pulse pressure


  • 9. 
    Kate with severe head injury is being monitored by the nurse for increasing intracranial pressure (ICP). Which finding should be most indicative sign of increasing intracranial pressure?
    • A. 

      Intermittent tachycardia

    • B. 

      Polydipsia

    • C. 

      Tachypnea

    • D. 

      Increased restlessness


  • 10. 
    Which of the following signs of increased intracranial pressure (ICP) would appear first after head trauma?   
    • A. 

      Bradycardia.

    • B. 

      Large amounts of very dilute urine.

    • C. 

      Restlessness and confusion.

    • D. 

      Widened pulse pressure.


  • 11. 
    A female client admitted to an acute care facility after a car accident develops signs and symptoms of increased intracranial pressure (ICP). The client is intubated and placed on mechanical ventilation to help reduce ICP. To prevent a further rise in ICP caused by suctioning, the nurse anticipates administering which drug endotracheally before suctioning?  
    • A. 

      Phenytoin (Dilantin)

    • B. 

      Mannitol (Osmitrol)

    • C. 

      Lidocaine (Xylocaine)

    • D. 

      Furosemide (Lasix)


  • 12. 
    A nurse in the emergency department is observing a 4-year-old child for signs of increased intracranial pressure after a fall from a bicycle, resulting in head trauma. Which of the following signs or symptoms would be cause for concern?   
    • A. 

      Bulging anterior fontanel.

    • B. 

      Repeated vomiting.

    • C. 

      Signs of sleepiness at 10 PM.

    • D. 

      Inability to read short words from a distance of 18 inches.


  • 13. 
    A male client is brought to the emergency department due to motor vehicle accident. While monitoring the client, the nurse suspects increasing intracranial pressure when:   
    • A. 

      Client is oriented when aroused from sleep, and goes back to sleep immediately.

    • B. 

      Blood pressure is decreased from 160/90 to 110/70.

    • C. 

      Client refuses dinner because of anorexia.

    • D. 

      Pulse is increased from 88-96 with occasional skipped beat.


Back to top

Removing ad is a premium feature

Upgrade and get a lot more done!
Take Another Quiz
We have sent an email with your new password.